MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS INC. ADVIA 2120I HEMATOLOGY SYSTEM WITH SINGLE ASPIRATE

SIEMENS HEALTHCARE DIAGNOSTICS INC. ADVIA 2120I HEMATOLOGY SYSTEM WITH SINGLE ASPIRATE
Model Number ADVIA 2120I HEMATOLOGY SYSTEM WITH SINGLE ASPIRATE
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/15/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An outside of the united states (ous) customer contacted a siemens customer care center (ccc).The customer washed her face and rinsed out her mouth.Siemens is investigating the issue.
 
Event or Problem Description
As the customer¿s advia 2120i hematology system was performing automatic closed tube sampling (acts), fluid sprayed out of the acts area onto the customer¿s face and mouth.The acts door was open.There are no known reports of patient intervention or adverse health consequences due to this event.
 
Additional Manufacturer Narrative
Siemens filed the initial mdr 2432235-2024-00015 on 24-jan-2024.Additional information (25-jan-2024): the operator was splashed with sheath rinse and was not exposed to biohazardous material.The customer was wearing gloves and goggles but was not wearing a face shield.Siemens is investigating the issue.
 
Additional Manufacturer Narrative
Siemens filed the initial mdr 2432235-2024-00015 on 24-jan-2024.Siemens filed the first supplemental mdr 2432235-2024-00015_s1 on 22-feb-2024.Additional information (07-feb-2024): as per the advia 2120i operator's guide, "all products or objects that come in contact with human or animal body fluids should be handled, before and after cleaning, as if capable of transmitting infectious diseases.Wear facial protection, gloves, and protective clothing".In this case the operator was wearing eye protection but not facial protection.Additional information (04-mar-2024): it is not known why the spray occurred but the autosampler door would have had to have been open at the time of the incident for an operator to be sprayed.The autosampler has a switch that will cut off the power to the autosampler when the door is opened in order to avoid injury.This switch would have to have been bypassed for this event to have occurred.The cause of the event is use error.The investigation findings and investigation conclusions codes in section h6 were updated based on the additional information.The system is performing according to specifications.No further evaluation of this device is required.

Brand Name
ADVIA 2120I HEMATOLOGY SYSTEM WITH SINGLE ASPIRATE
Common Device Name
ADVIA 2120I HEMATOLOGY SYSTEM WITH SINGLE ASPIRATE
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS INC.
511 benedict ave.
tarrytown NY 10591
Manufacturer (Section G)
SIEMENS HEALTHCARE DIAGNOSTICS MANUFACTURING LTD.
registration number: 8020888
chapel lane, swords, co
dublin
EI  
Manufacturer Contact
christopher aebig
511 benedict ave.
tarrytown, NY 10591
9144153450
MDR Report Key18574882
Report Number2432235-2024-00015
Device Sequence Number18371404
Product Code GKZ
UDI-Device Identifier00630414019789
UDI-Public00630414019789
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K162977
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/04/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberADVIA 2120I HEMATOLOGY SYSTEM WITH SINGLE ASPIRATE
Device Catalogue Number11219530
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 01/15/2024
Supplement Date Received by Manufacturer01/25/2024
02/07/2024
Initial Report FDA Received Date01/24/2024
Supplement Report FDA Received Date02/22/2024
03/04/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/09/2016
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient Age50 YR
Patient SexFemale